MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)
Catalog Number C7300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa clarity quick connect tubing set (5 pack) (c7300) tubing broke off on the field during use.A new tubing was opened to swap out and it broke in the same spot while the scrub tech was setting it up.They had to open a third tubing which worked.The device was in contact with the patient; however, no patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
The cusa clarity quick connect tubing set (c7300) was not returned for evaluation and no photos were provided to evidence the reported condition; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h10.(b)(4) cusa clarity quick connect tubing set (5 pack) ((b)(6)) was returned for evaluation: failure analysis - both devices were visually inspected, and it was observed that the ¿luer to barb fitting¿ was broken on each of the (b)(6) units.On both fittings, a ¿flat¿ section was noticed at the breakage area at about 4.5 mm from the base and an uneven section with a torn/forced appearance.However, at the moment, it cannot be determined if the breakage is due to improper handling of the device in the field or a component manufacturing defect.Root cause - the complaint is considered confirmed for the reported condition, ¿broke off on the end that fits into the handpiece.¿ the most probable root cause could be related to an undetected component manufacturing defect or product handling in the field.However, no adverse trend was identified related to the reported condition; therefore, no action is deemed necessary at this moment.

Brand Name
CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17702493
Report Number3006697299-2023-00095
Device Sequence Number6719464
Product Code LFL
UDI-Device Identifier10381780126287
UDI-Public10381780126287
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberC7300
Device Lot Number7230696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/11/2023
10/06/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/21/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale